MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number M001103320
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the mildly tortuous and mildly calcified forearm shunt vessel.A symmetry? balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured after the third inflation at 10 atmospheres for 60 seconds.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the device was returned for evaluation.Visual inspection identified that the balloon was not in a folded configuration, indicating exposure to positive pressure.A longitudinal tear was observed in the balloon material, measuring approximately 13 mm in length and extending from 4 mm proximal to the proximal marker band to 7 mm distal to the proximal marker band.The rated burst pressure for this balloon is 15 atmospheres per product specifications.Further visual and tactile examination of the device shaft revealed no damage or abnormalities.Additionally, inspection of the device tip did not identify any issues.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event risk review: a risk review performed for the symmetry device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause is adverse event related to patient condition.There was no indication of device damage or malfunction prior to the event.The balloon rupture occurred during the third inflation at 10 atmospheres for 60 seconds at a lesion described as 99% stenosed, mildly tortuous, and mildly calcified.These lesion and anatomical characteristics are considered the most likely contributing factors to the balloon tear.

Brand Name
SYMMETRY?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24349881
Report Number2124215-2026-08661
Device Sequence Number11951852
Product Code LIT
UDI-Device Identifier08714729181897
UDI-Public(01)08714729181897(17)260928(10)32530664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Model NumberM001103320
Device Catalogue NumberM001103320
Device Lot Number0032530664
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown